Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 6, 2003, 7:28 AM CDT for Rock County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 7:28 AM CDT (12:28 UTC)
- Expired
- Jul 6, 2003, 8:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
314 WUUS53 KMKX 061228 SVRMKX WIC105-061300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 728 AM CDT SUN JUL 6 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 800 AM CDT * AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF BELOIT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JANESVILLE AT 735 AM CDT. CLINTON AT 740 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 65 MPH...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4266 8922 4249 8914 4252 8877 4283 8881 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:04 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 6, 3:04 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 AM CDT SUN JUL 6 2003 FORECAST FOCUS ON CONVECTION TODAY THRU MONDAY. AVN APPEARS TO HAVE BEST HANDLE ON CONVECTION TODAY. LARGE MCC IN CENTRAL IOWA EXPECTED TO CONTINUE MOVING EASTWARD ACROSS CWA TODAY... PRODUCING VERY HEAVY RAINS. MCC DRIVEN BY MODERATE SHORT WAVE...AND AIRMASS ACROSS CWA EXPECTED TO HAVE CAPES OF 2K AND LI/S OF -7. TOTAL TOTALS OF 55. IN ADDITION...THE CONVECTION IS OCCURRING ON EDGE OF H7 CAP...WHICH IS FORECAST TO LAY ACROSS CWA THIS AFTERNOON. WILL CONTINUE CHANCE FOR TSTMS TONIGHT WITH H8 THERMAL RIDGE...AND EDGE OF H7 CAP NEAR CWA. TSTMS AGAIN EXPECTED FOR MONDAY. CAPES MAY REACH 3K AND LI/S -10. WITH FRONTAL BOUNDARY ACROSS CWA. EDGE OF H7 CAP MAY ALSO BE JUST SOUTH OF CWA. SOME MOISTURE CONVERGENCE AND Q CONVERGENCE ALSO AVAILABLE. .MKX...NONE. MK
Hazardous weather outlook, Jul 6, 5:00 AM CDT, 2 hours 28 minutes before
WIZ046-047-051-052-056>060-062>072-070945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED...MAINLY THIS AFTERNOON AND EVENING. XX
In the hours before
Special weather statement, Jul 6, 7:15 AM CDT, 13 minutes before
WIZ046-047-051-052-056>060-062>072-061400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 715 AM CDT SUN JUL 6 2003 ...INTENSE THUNDERSTORMS ROLLING THROUGH SOUTHERN WISCONSIN... AT 710 AM...A LINE OF INTENSE THUNDERSTORMS EXTENDED FROM REEDSBURG IN SAUK COUNTY DOWN TO JUST WEST OF MADISON AND JANESVILLE. THE LINE WAS MOVING EASTWARD NEAR 40 MPH. IT WILL MOVE THROUGH MADISON AND JANESVILLE BY 8 AM...THEN HEAD ACROSS SOUTHEAST WISCONSIN DURING THE REMAINDER OF THE MORNING HOURS. THESE STORMS APPEAR CAPABLE OF PRODUCING VERY HEAVY RAINS AND WIND GUSTS UP TO 60 MPH NEAR AND NORTH OF MADISON AND 40 TO 50 MPH SOUTH OF THERE. AREA RESIDENTS IN THE PATH OF THESE STORMS SHOULD BE ALERT FOR THREATENING WEATHER AND TAKE THE PROPER PRECAUTIONS. NJ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:49 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 56 min |
| Jul 6, 7:44 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 46 min |
| Jul 6, 8:00 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 45 min |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:21 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| Jul 6, 9:05 AM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 9:05 AM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 34 min |
| Jul 6, 3:26 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 64 min |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 5:16 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 44 min |
| Jul 6, 5:36 PM CDT | Tornado Warning | MKX | Washington | 54 min |
| Jul 6, 5:53 PM CDT | Tornado Warning | MKX | Fond du Lac, Ozaukee, Sheboygan | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.